Flood, Johnson
- When
- May 11, 6:00 AM CST to May 12, 3:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Heavy rainfall on May 11th caused minor flooding for the Blackwater River at Valley City and Blue Lick, Wakenda Creek at Carrollton, Big Creek in Blairstown, South Grand River at Urich, Crooked River at Richmond, Platte River at Agency and Grand River at Sumner.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Heavy rainfall on May 11th caused minor flooding for the Blackwater River at Valley City and Blue Lick, Wakenda Creek at Carrollton, Big Creek in Blairstown, South Grand River at Urich, Crooked River at Richmond, Platte River at Agency and Grand River at Sumner.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 11, 1:22 AM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 222 AM CDT FRI MAY 11 2001 0700 UTC MTR DATA STILL SHWS CD FNT ALG MO IA BORDER. STRONGEST CNVTN HAS ADVANCED WELL TO SOUTH OF FNT AND XTNDS ALG MO RVR FM MKC TO BOONVILLE. WV LOOP SHWS UPR TROPOSPHERIC SHRT WV AXIS PUSHING ACR CWA AT THE PRESENT TIME AND PROFILER 850 HPA WNDS INDICATE SOME VEERING TAKING PLACE OVR CNTL KS SO CELLS HAVE BEEN MVG AT A SLIGHTLY FASTER SPEED LAST 2 HRS. WITH +12 850 HPA DEW PTS IN PLACE OVR RGN CELLS HAVE A HISTORY OF PRODUCING 1-2 INCHES OF RAINFALL WITHIN AN HR LOCALLY AND XPCT THIS TREND TO CONTINUE THUR ERLY AM HRS. MOST FLASH FLOOD GUIDANCE CLOSE TO 1.5 INCHES AND SINCE THIS TARGET ONLY ANTICIPATED TO BE REACHED ON A LOCAL BASIS WILL NOT ISSUE HEADLINE. WILL CONT TO CARRY +RA IN ZNS AND CLOSELY MONITOR SRN CWA RVRS AS HEADWATER GUIDANCE ARND 1.2 INCHES AT SVRL FCST PTS. -4 LI'S STILL INDICATED BY LAPS DATA BHD INITIAL LN OF CNVTN AND NUMEROUS PULSE TYPE CELLS CONT TO DVLP ALG HIGHWAY 36 CORRIDOR FM STJ TO MACON. WITH XCPTN OF XTRM NW MO WILL CARRY PCPN FOR FIRST HALF OF INITIAL FCST PRD IN ZONES. MODELS FCST DRIER AIR TO PUSH IN LTR TDY AND TNGT. WITH CLDS THIS AM AND WEAK CAA COMMENCING THIS PM THINK TEMPS SHLD END UP 8-10 DEG COOLER THAN PERSISTANCE. GUIDANCE AND CRNT TEMP FCST APPR TO HAVE HANDLE ON SITUATION OVR SRN ZNS BUT MAY NEED TO BE BUMPER UP A TAD IN N WHERE MORE SUN XPTD. DRY FCST GOING ATTM FOR SAT NITE/SUN BUT ETA/MESO ETA SHOWING POTENITAL FOR MCS DVLPMNT OVR NRN PLNS SAT NITE WITH DECENT DIFFERENTIAL ADVT FCST AND QPF OUTPUT OVR NRN MO BY 1200 UTC SUN. MESO ETA SHWS STG THETA-E ADVT ACR IA BET 0900-1200 UTC SUN. WILL NOT INSERT PCPN OR TNDR ATTM BUT DAY CREW WILL HAVE TO CLOSE LK AT SITUATION. OTHERWSIE XTND PRDS OF FCST LK FINE. LATEST RUN OF CANADIAN MODEL SHWS PTN TRANSITIONING BACK TO RIDGING IN ERN U.S. AND TgROUGHINESS IN WEST BY MIDWK. .EAX... KS...NONE MO...NONE BODNER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 AM CDT FRI MAY 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PLATTSBURG MO .75 INCH HAIL
05/11/01 CLINTON PEA TO DIME SIZE HAIL
REPORTED IN THE
NORTHERHN PART OF THE
CITY.KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI MAY 11 2001 ...THUNDERSTORMS WILL END THIS MORNING... FORECAST: THUNDERSTORMS...SOUTHEAST OF AN OTTAWA KANSAS TO MACON MISSOURI LINE....WILL END BY MID MORNING. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SEVERAL OF THESE THUNDERSTORMS. TO THE NORTHWEST OF THIS LINE...DRY CONDITIONS ARE FORECAST TODAY. DISCUSSION: A COLD FRONT OVER NORTHERN MISSOURI THIS MORNING WILL SWEEP THROUGH THE REMAINDER OF THE OUTLOOK AREA TODAY. DRIER AND MORE STABLE CONDITIONS WILL FOLLOW THE FRONT THROUGH TONI,GHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN AS EARLY AS SUNDAY NIGHT OVER FAR NORTHERN MISSOURI...AND THEN OVER THE ENTIRE REGION ON MONDAY AND TUESDAY OF NEXT WEEK. BODNER
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245907, 5245908, 5245909, 5245911, 5245910, 5245912.